Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 151, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 20, 2006, 3:43 PM CDT for St. Clair County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2006, 3:43 PM CDT (20:43 UTC)
- Expired
- Apr 20, 2006, 4:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County St. Clair County, AL
The radar
The Birmingham radar (KBMX), 70 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 11:38 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 202044 SVRBMX ALC115-202145- /O.NEW.KBMX.SV.W.0151.060420T2043Z-060420T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 343 PM CDT THU APR 20 2006 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CLAIR COUNTY IN CENTRAL ALABAMA THIS INCLUDES THE CITY OF PELL CITY * UNTIL 445 PM CDT * AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF MARGARET...OR ABOUT NEAR PINSON...CLAY...CHALKVILLE...AND MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGVILLE...ODENVILLE AND ASHVILLE LAT...LON 3378 8652 3360 8652 3353 8623 3390 8623 $$ 10/ARM
2 follow-up statements
000 WWUS54 KBMX 202116 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 416 PM CDT THU APR 20 2006 ALC115-202145- /O.CON.KBMX.SV.W.0151.000000T0000Z-060420T2145Z/ ST. CLAIR AL- 416 PM CDT THU APR 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHEASTERN ST. CLAIR COUNTY... AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR STEELE...OR ABOUT 11 MILES EAST OF ONEONTA...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT EXTREME NORTHERN PORTIONS OF THE COUNTY. LAT...LON 3393 8634 3385 8636 3382 8610 3397 8620 $$ STEFKOVICH
000 WWUS54 KBMX 202133 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 433 PM CDT THU APR 20 2006 ALC115-202145- /O.CON.KBMX.SV.W.0151.000000T0000Z-060420T2145Z/ ST. CLAIR AL- 433 PM CDT THU APR 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHEASTERN ST. CLAIR COUNTY... AT 426 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STEELE...OR ABOUT 8 MILES WEST OF RAINBOW CITY...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR NORTHEASTERN ALABAMA. LAT...LON 3393 8634 3387 8630 3382 8610 3397 8620 $$ STEFKOVICH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:40 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 20, 2:40 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 240 PM CDT THU APR 20 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY) HELLO WEATHER FANS. STILL WAITING ON TODAYS ROUND TO GET GOING...AND IT WONT BE LONG. VERY SIMILAR TO YESTERDAY...MID- LEVEL CAPES ARE WAY UP...SUFFICIENT SHEAR...TEMPS STILL CLIMBING... THE LIMITING FACTOR SO FAR HAS BEEN INHIBITION...BUT THAT IS ALL BUT GONE. MAIN THREAT IS STILL LARGE AND DAMAGING WINDS. STORMS SHOULD DIE OFF BY 9 OR 10 PM. FRIDAY STILL CONCERNING AS SEVERE POTENTIAL IS FURTHER ENHANCED. SHORTWAVE CURRENTLY OVER THE 4 CORNERS REGION WILL GET TO MOVING LATER TODAY AND BE KNOCKING ON THE DOOR TOMORROW WITH AN ASSOCIATED COLD FRONT. TIMING WILL PLAY A BIG PART IN HOW THINGS WORK OUT. CLOUD COVER ACROSS THE NORTH MAY BE A LIMITING FACTOR...BUT MUCH OF THE AREA SHOULD HEAT UP NICELY. HOW MUCH WE HEAT UP ALSO PLAYS A BIG FACTOR. AGREE WITH PREVIOUS SHIFT THAT WITH THE GIVEN WIND SHEARS...A DERECHO EVENT LOOKS POSSIBLE. .LONG TERM...(SATURDAY THROUGH THURSDAY) STORMS WILL BE ENDING FROM WEST TO EAST ON SATURDAY MORNING AS COLD FRONT MOVES ON THROUGH. IN THE FRONTS WAKE...DRIER AIR WILL DOMINATE AS A RIDGE BUILDS ACROSS THE PLAINS STATES. THE NEXT SYSTEM WITH ASSOCIATED FRONT COMES BY MID-WEEK. ONLY MINOR TWEAKS THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 82 57 72 / 40 60 70 30 ANNISTON 63 84 58 76 / 40 50 80 30 BIRMINGHAM 64 82 57 76 / 40 70 70 30 TUSCALOOSA 65 84 56 80 / 30 70 70 20 CALERA 65 84 58 78 / 30 60 70 20 AUBURN 64 85 59 75 / 30 20 80 40 MONTGOMERY 63 86 60 78 / 30 40 80 30 TROY 64 87 61 76 / 30 30 80 30 && .BMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7PM. ALC009- 015-019- 055-057-073-075-093-107-115-117-121-125- 127- 133- && JONES/90
Hazardous weather outlook, Apr 20, 1:25 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 125 PM CDT THU APR 20 2006 ALZ011>015-017>050-211130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 125 PM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY WEST OF INTERSTATE 65 BETWEEN 130 PM AND 3 PM...AND EAST OF INTERSTATE 65 AFTER 3 PM. SOME STORMS WILL QUICKLY BECOME SEVERE WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. THE TORNADO THREAT IS MINIMAL AT THIS TIME. STORMS SHOULD DIMINISH TO BELOW SEVERE LIMITS BY 11 PM. SUMMER LIKE TEMPERATURES AND HUMIDITY COMBINED WITH AN APPROACHING UPPER AIR DISTURBANCE WILL COMBINE TO PRODUCE THUNDERSTORMS WITH STRONG UPDRAFTS AND DOWNDRAFTS. THE STRONG UPDRAFTS WILL HELP PRODUCE VERY LARGE HAIL...AND THE STRONG DOWNDRAFTS WILL PRODUCE POTENTIALLY DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY AND FRIDAY NIGHT...A COLD FRONT WILL PUSH THROUGH CENTRAL ALABAMA WITH WIDESPREAD SEVERE WEATHER IN THE FORM OF DAMAGING WINDS AND LARGE HAIL EXPECTED. THE STORMS WILL BEGIN BETWEEN 11 AM AND 1 PM IN NORTHWEST ALABAMA AND MOVE SOUTHEASTWARD...GRADUALLY WEAKENING IN SOUTHEAST ALABAMA BY EARLY SATURDAY MORNING. THE ATMOSPHERE AHEAD OF THIS FRONT WILL BE MOIST AND UNSTABLE ACROSS ALL OF CENTRAL ALABAMA. IN ADDITION...A STRONGER UPPER LEVEL DISTURBANCE WILL BE ASSOCIATED WITH THE FRONT AS IT PUSHES THROUGH. THIS SITUATION MAY PRODUCE MORE .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING...AND AGAIN FRIDAY AFTERNOON AND EVENING. PLEASE STAY TUNED TO LATEST DETAILS CONCERNING THESE POTENTIAL SEVERE THUNDERSTORMS. STEFKOVICH
In the hours before
Local storm report, Apr 20, 10:59 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1059 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 3 NE GAYLESVILLE 34.30N 85.52W
04/19/2006 E1.75 INCH CHEROKEE AL EMERGENCY MNGR
GOLF BALL SIZED HAIL ON COUNTY ROAD 114 JUST NORTHEAST OF
GAYLESVILLE.
0121 PM HAIL CEDAR BLUFF 34.22N 85.60W
04/19/2006 E1.75 INCH CHEROKEE AL EMERGENCY MNGR
GOLF BALL SIZED HAIL AT THE CEDAR BLUFF POST OFFICE.
0130 PM HAIL CEDAR BLUFF 34.22N 85.60W
04/19/2006 E2.00 INCH CHEROKEE AL PUBLIC
HAIL JUST LARGER THAN GOLF BALLS DAMAGED VEHICLES ON THE
HWY 68 BRIDGE IN CEDAR BLUFF.
0139 PM HAIL 5 SSE CENTRE 34.09N 85.64W
04/19/2006 E0.75 INCH CHEROKEE AL EMERGENCY MNGR
PENNY SIZED HAIL ON HWY 9 BETWEEN CENTRE AND PIEDMONT.
0139 PM HAIL FORNEY 34.09N 85.46W
04/19/2006 E1.75 INCH CHEROKEE AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN FORNEY.
0158 PM HAIL 3 W CENTRE 34.15N 85.72W
04/19/2006 E1.75 INCH CHEROKEE AL BROADCAST MEDIA
GOLF BALL SIZED HAIL JUST WEST OF CENTRE.
0200 PM HAIL CENTRE 34.15N 85.67W
04/19/2006 E1.00 INCH CHEROKEE AL BROADCAST MEDIA
QUARTER SIZED HAIL IN CENTRE.
0216 PM HAIL 4 NE HOKES BLUFF 34.03N 85.81W
04/19/2006 E1.75 INCH ETOWAH AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN BALLPLAY.
0229 PM HAIL 5 W PIEDMONT 33.93N 85.70W
04/19/2006 E1.75 INCH CALHOUN AL BROADCAST MEDIA
GOLF BALL SIZED HAIL NEAR THE CALHOUN...CHEROKEE AND
ETOWAH COUNTY LINES.
0236 PM HAIL 2 N JACKSONVILLE 33.84N 85.76W
04/19/2006 E0.75 INCH CALHOUN AL TRAINED SPOTTER
PENNY SIZED HAIL JUST NORTH JACKSONVILLE.
0236 PM HAIL PIEDMONT 33.93N 85.62W
04/19/2006 E1.00 INCH CALHOUN AL TRAINED SPOTTER
QUARTER SIZED HAIL IN PIEDMONT.
0239 PM HAIL PIEDMONT 33.93N 85.62W
04/19/2006 E0.75 INCH CALHOUN AL POST OFFICE
PENNY SIZED HAIL IN PIEDMONT.
0301 PM HAIL 1 N NEWELL 33.45N 85.43W
04/19/2006 E0.88 INCH RANDOLPH AL LAW ENFORCEMENT
NICKEL SIZED HAIL JUST NORTH OF NEWELL
0301 PM HAIL 5 SE JACKSONVILLE 33.76N 85.70W
04/19/2006 E1.00 INCH CALHOUN AL LAW ENFORCEMENT
QUARTER SIZED HAIL IN WHITE PLAINS.
0307 PM HAIL 3 NE NEWELL 33.46N 85.40W
04/19/2006 E1.75 INCH RANDOLPH AL PUBLIC
GOLF BALL SIZED HAIL BETWEEN NEWELL AND GRAHAM.
0319 PM HAIL 3 N ROANOKE 33.19N 85.37W
04/19/2006 E0.88 INCH RANDOLPH AL PUBLIC
NICKEL SIZED HAIL JUST NORTH OF ROANOKE.
0320 PM HAIL 3 E ROANOKE 33.15N 85.32W
04/19/2006 E1.00 INCH RANDOLPH AL EMERGENCY MNGR
QUARTER SIZED HAIL COVERING THE GROUND JUST EAST OF
ROANOKE.
0330 PM HAIL WOODLAND 33.37N 85.40W
04/19/2006 E2.50 INCH RANDOLPH AL FIRE DEPT/RESCUE
TENNIS BALL SIZED HAIL REPORTED IN WOODLAND.
0332 PM HAIL 5 E LEESBURG 34.18N 85.68W
04/19/2006 E0.75 INCH CHEROKEE AL PUBLIC
PENNY SIZED HAIL EAST OF LEESBURG.
0346 PM HAIL BLOUNTSVILLE 34.08N 86.59W
04/19/2006 E1.75 INCH BLOUNT AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN BLOUNTSVILLE.
0350 PM HAIL 3 E BLOUNTSVILLE 34.08N 86.54W
04/19/2006 E1.00 INCH BLOUNT AL PUBLIC
QUARTER SIZED HAIL IN ROYAL.
0354 PM HAIL SUSAN MOORE 34.07N 86.43W
04/19/2006 E0.75 INCH BLOUNT AL PUBLIC
PENNY SIZED HAIL IN SUSAN MOORE.
0358 PM HAIL 3 NNW STROUD 33.10N 85.35W
04/19/2006 E0.50 INCH CHAMBERS AL PUBLIC
MARBLE SIZED HAIL IN WELCH.
0410 PM HAIL 2 NE CLEVELAND 34.02N 86.55W
04/19/2006 E1.75 INCH BLOUNT AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN THE FIVE POINTS COMMUNITY.
0412 PM HAIL 1 W KEENER 34.16N 85.97W
04/19/2006 E0.88 INCH ETOWAH AL BROADCAST MEDIA
NICKEL SIZED HAIL IN DUCK SPRINGS.
0415 PM HAIL HOKES BLUFF 33.99N 85.86W
04/19/2006 E1.00 INCH ETOWAH AL PUBLIC
QUARTER SIZED HAIL IN HOKES BLUFF.
0418 PM HAIL ONEONTA 33.95N 86.47W
04/19/2006 E1.75 INCH BLOUNT AL FIRE DEPT/RESCUE
GOLF BALL SIZED HAIL AND MINOR ROOF DAMAGE ON 2ND AVENUE
IN ONEONTA.
0420 PM HAIL STROUD 33.06N 85.33W
04/19/2006 E1.75 INCH CHAMBERS AL EMERGENCY MNGR
GOLF BALL SIZED HAIL ON HWY 434 FROM FIVE POINTS TO
STROUD.
0430 PM HAIL 3 NE HOKES BLUFF 34.02N 85.83W
04/19/2006 E0.50 INCH ETOWAH AL BROADCAST MEDIA
MARBLE SIZED HAIL IN BALL PLAY.
0430 PM HAIL WOODLAND 33.37N 85.40W
04/19/2006 E2.75 INCH RANDOLPH AL EMERGENCY MNGR
BASEBALL SIZED HAIL IN WOODLAND.
0430 PM HAIL ROANOKE 33.15N 85.37W
04/19/2006 E1.75 INCH RANDOLPH AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN ROANOKE.
0430 PM HAIL WEDOWEE 33.31N 85.49W
04/19/2006 E1.75 INCH RANDOLPH AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN WEDOWEE.
0433 PM HAIL ONEONTA 33.95N 86.47W
04/19/2006 E0.75 INCH BLOUNT AL EMERGENCY MNGR
PENNY SIZED HAIL IN ONEONTA.
0435 PM HAIL ONEONTA 33.95N 86.47W
04/19/2006 E1.75 INCH BLOUNT AL BROADCAST MEDIA
GOLF BALL SIZED HAIL IN ONEONTA.
0440 PM HAIL LANETT 32.87N 85.21W
04/19/2006 E1.75 INCH CHAMBERS AL PUBLIC
GOLF BALL SIZE HAIL IN LANETT.
0445 PM HAIL WADLEY 33.12N 85.57W
04/19/2006 E0.88 INCH RANDOLPH AL EMERGENCY MNGR
DIME TO NICKEL SIZED HAIL IN WADLEY.
0445 PM HAIL LANETT 32.87N 85.21W
04/19/2006 E2.75 INCH CHAMBERS AL PUBLIC
GOLF BALL TO BASEBALL SIZED HAIL IN LANETT.
0452 PM HAIL VALLEY 32.81N 85.17W
04/19/2006 E1.75 INCH CHAMBERS AL PUBLIC
GOLF BALL SIZE HAIL IN VALLEY.
0454 PM HAIL ADDISON 34.20N 87.18W
04/19/2006 E1.75 INCH WINSTON AL BROADCAST MEDIA
GOLF BALL SIZED HAIL AND HIGH WINDS IN ADDISON.
0505 PM HAIL 4 N SPRINGVILLE 33.83N 86.48W
04/19/2006 E1.00 INCH BLOUNT AL BROADCAST MEDIA
QUARTER SIZED HAIL COVERING THE GROUND IN PINE MOUNTAIN.
0510 PM HAIL ASHVILLE 33.83N 86.26W
04/19/2006 E0.75 INCH ST. CLAIR AL AMATEUR RADIO
PENNY SIZED HAIL IN ASHVILLE...FUNNEL NEAR ASHVILLE WEST
OF I-59.
0520 PM HAIL N CLEVELAND 33.99N 86.57W
04/19/2006 E1.50 INCH BLOUNT AL PUBLIC
PING BALL SIZE HAIL IN THE CITY OF CLEVELAND.
0527 PM HAIL 3 E ODENVILLE 33.69N 86.35W
04/19/2006 E0.75 INCH ST. CLAIR AL AMATEUR RADIO
PENNY SIZED HAIL NEAR INTERSECTION OF HWY 411 AND COUNTY
ROAD 22.
0530 PM TSTM WND DMG 2 NE ODENVILLE 33.71N 86.37W
04/19/2006 ST. CLAIR AL TRAINED SPOTTER
MOBILE HOME SIDING AND UNDERPINNING DAMAGED.
0540 PM HAIL 3 NE ODENVILLE 33.72N 86.36W
04/19/2006 E0.75 INCH ST. CLAIR AL PUBLIC
PENNY SIZED HAIL NEAR ODENVILLE.
0541 PM TORNADO 2 E ODENVILLE 33.69N 86.36W
04/19/2006 ST. CLAIR AL EMERGENCY MNGR
TORNADO MOVING TOWARD ODENVILLE ON COUNTY ROAD 22.
0551 PM HAIL 7 E ODENVILLE 33.69N 86.28W
04/19/2006 E1.00 INCH ST. CLAIR AL EMERGENCY MNGR
QUARTER SIZED HAIL IN THE WATTSVILLE COMMUNITY ON HWY
144.
0552 PM FLASH FLOOD ROSA 33.98N 86.51W
04/19/2006 BLOUNT AL EMERGENCY MNGR
WATER COVERED A FEW ROADS IN ROSA AND MADE THEM
TEMPORARILY IMPASSABLE.
0555 PM TSTM WND DMG 7 E ODENVILLE 33.69N 86.28W
04/19/2006 ST. CLAIR AL EMERGENCY MNGR
TREES DOWN ON COAL CITY ROAD IN WATTSVILLE COMMUNITY.
0555 PM HAIL 2 N PELL CITY 33.59N 86.27W
04/19/2006 E1.75 INCH ST. CLAIR AL AMATEUR RADIO
GOLF BALL SIZED HAIL JUST NORTH OF PELL CITY.
0600 PM HAIL RIVERSIDE 33.61N 86.21W
04/19/2006 E1.75 INCH ST. CLAIR AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN RIVERSIDE.
0605 PM FUNNEL CLOUD PELL CITY 33.56N 86.27W
04/19/2006 ST. CLAIR AL PUBLIC
FUNNEL CLOUD OVER PELL CITY JUST OFF HWY 78.
0615 PM HAIL TALLADEGA 33.43N 86.10W
04/19/2006 E1.75 INCH TALLADEGA AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN NORTH TALLADEGA ON HWY 34.
0615 PM HAIL RIVERSIDE 33.61N 86.21W
04/19/2006 E1.75 INCH ST. CLAIR AL AMATEUR RADIO
GOLF BALL SIZED HAIL IN RIVERSIDE.
0616 PM HAIL 4 N TALLADEGA 33.49N 86.10W
04/19/2006 E0.88 INCH TALLADEGA AL EMERGENCY MNGR
NICKEL SIZED HAIL IN PROVIDENCE COMMUNITY.
0620 PM HAIL TALLADEGA 33.43N 86.10W
04/19/2006 E1.00 INCH TALLADEGA AL EMERGENCY MNGR
QUARTER SIZED HAIL IN TALLADEGA.
0628 PM HAIL 4 NW TALLADEGA 33.47N 86.15W
04/19/2006 E2.75 INCH TALLADEGA AL TRAINED SPOTTER
BASEBALL SIZED HAIL 4 MILES NORTHWEST OF TALLADEGA.
0628 PM FUNNEL CLOUD TALLADEGA 33.43N 86.10W
04/19/2006 TALLADEGA AL EMERGENCY MNGR
FUNNEL CLOUD JUST SOUTH OF TALLADEGA.
0628 PM HAIL 4 NW TALLADEGA 33.47N 86.15W
04/19/2006 E2.75 INCH TALLADEGA AL TRAINED SPOTTER
BASEBALL SIZED HAIL 4 MILES NORTHWEST OF TALLADEGA.
0630 PM HAIL 4 NE CHILDERSBURG 33.32N 86.30W
04/19/2006 E0.88 INCH TALLADEGA AL AMATEUR RADIO
NICKEL SIZED HAIL NEAR CHILDERSBURG.
0630 PM TSTM WND DMG 4 NE CHILDERSBURG 33.32N 86.30W
04/19/2006 TALLADEGA AL AMATEUR RADIO
TREES WERE BLOWN DOWN NEAR CHILDERSBURG.
0630 PM HAIL CHILDERSBURG 33.28N 86.35W
04/19/2006 E1.00 INCH TALLADEGA AL AMATEUR RADIO
QUARTER SIZED HAIL IN CHILDERSBURG.
0631 PM HAIL TALLADEGA 33.43N 86.10W
04/19/2006 E1.75 INCH TALLADEGA AL AMATEUR RADIO
GOLF BALL SIZED HAIL IN TALLADEGA.
0632 PM HAIL TALLADEGA 33.43N 86.10W
04/19/2006 E1.75 INCH TALLADEGA AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN TALLADEGA.
0650 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
04/19/2006 TALLADEGA AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON HWY 207 AT ALPINE BRIDGE.
0655 PM HAIL TALLADEGA 33.43N 86.10W
04/19/2006 E2.75 INCH TALLADEGA AL AMATEUR RADIO
BASEBALL SIZED HAIL IN TALLADEGA.
0655 PM HAIL 4 E PINSON 33.68N 86.59W
04/19/2006 E1.75 INCH JEFFERSON AL FIRE DEPT/RESCUE
GOLF BALL SIZED HAIL AND POWER OUTAGES IN CLAY.
0655 PM HAIL PINSON 33.68N 86.66W
04/19/2006 E0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZED HAIL IN PINSON.
0655 PM HAIL 6 NW LOCUST FORK 33.96N 86.70W
04/19/2006 E0.75 INCH BLOUNT AL AMATEUR RADIO
PENNY SIZED HAIL IN BANGOR.
0702 PM HAIL PINSON 33.68N 86.66W
04/19/2006 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER SIZED HAIL IN PINSON.
0705 PM HAIL WINTERBORO 33.32N 86.19W
04/19/2006 E0.88 INCH TALLADEGA AL EMERGENCY MNGR
NICKEL SIZED HAIL IN WINTERBORO.
0715 PM TSTM WND DMG SYLACAUGA 33.18N 86.26W
04/19/2006 TALLADEGA AL EMERGENCY MNGR
TREES DOWN IN SYLACAUGA.
0720 PM HAIL 6 NE SYLACAUGA 33.24N 86.19W
04/19/2006 E1.00 INCH TALLADEGA AL AMATEUR RADIO
QUARTER SIZED HAIL IN SYCAMORE.
0732 PM FLASH FLOOD HAYDEN 33.90N 86.75W
04/19/2006 BLOUNT AL EMERGENCY MNGR
FLASH FLOODING IN NECTAR AND HAYDEN ON HWY 160. THE ROAD
WAS TEMPORARILY IMPASSABLE.
0733 PM HAIL 5 N BLOUNTSVILLE 34.15N 86.59W
04/19/2006 E0.88 INCH CULLMAN AL AMATEUR RADIO
NICKEL SIZED HAIL 5 MILES NORTH OF BLOUNTSVILLE.
0735 PM HAIL 15 E TALLADEGA 33.43N 85.84W
04/19/2006 E2.75 INCH CLAY AL PUBLIC
BASEBALL SIZE HAIL ON MILLERVILLE HIGHWAY AND TRAMMEL
ROAD.
0735 PM HAIL 12 W LOCUST FORK 33.90N 86.83W
04/19/2006 E0.25 INCH BLOUNT AL PUBLIC
PEA SIZED HAIL AT RICKWOOD CAVERNS STATE PARK.
0735 PM HAIL 15 E TALLADEGA 33.43N 85.84W
04/19/2006 E1.75 INCH CLAY AL PUBLIC
GOLF BALL SIZED HAIL NEAR THE TALLADEGA - CLAY COUNTY
LINE.
0738 PM HAIL GOODWATER 33.06N 86.05W
04/19/2006 E1.00 INCH COOSA AL PUBLIC
QUARTER SIZE HAIL IN GOODWATER.
0740 PM HAIL KELLYTON 32.98N 86.03W
04/19/2006 E1.00 INCH COOSA AL PUBLIC
QUARTER SIZE HAIL IN KELLYTON.
0741 PM HAIL WARRIOR 33.81N 86.81W
04/19/2006 E0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZED HAIL IN WARRIOR.
0743 PM HAIL WARRIOR 33.81N 86.81W
04/19/2006 E0.88 INCH JEFFERSON AL AMATEUR RADIO
NICKEL SIZED HAIL IN WARRIOR.
0755 PM HAIL 1 NE WARRIOR 33.82N 86.80W
04/19/2006 E0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZED HAIL IN NEW BETHEL.
0810 PM HAIL HELENA 33.29N 86.85W
04/19/2006 E0.75 INCH SHELBY AL AMATEUR RADIO
PENNY SIZED HAIL IN HELENA.
0810 PM HAIL HELENA 33.29N 86.85W
04/19/2006 E0.75 INCH SHELBY AL AMATEUR RADIO
PENNY SIZED HAIL IN HELENA AT HWY 17 AND COUNTY ROAD 261.
0814 PM HAIL HOOVER 33.38N 86.82W
04/19/2006 E0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZED HAIL ON SOUTH SHADES CREST ROAD.
0815 PM HAIL HOOVER 33.38N 86.82W
04/19/2006 E0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZED HAIL IN HOOVER.
0840 PM HAIL ALABASTER 33.23N 86.82W
04/19/2006 E1.00 INCH SHELBY AL TRAINED SPOTTER
QUARTER SIZED HAIL IN ALABASTER.
0840 PM HAIL ALABASTER 33.23N 86.82W
04/19/2006 E0.75 INCH SHELBY AL AMATEUR RADIO
PENNY SIZED HAIL IN ALABASTER.
0845 PM HAIL ALABASTER 33.23N 86.82W
04/19/2006 E0.75 INCH SHELBY AL NWS EMPLOYEE
PENNY SIZE HAIL IN THE CITY OF ALABASTER.
0852 PM HAIL 2 N MONTEVALLO 33.14N 86.85W
04/19/2006 E0.88 INCH SHELBY AL AMATEUR RADIO
NICKEL SIZED HAIL NEAR JUNCTION OF HWY 119 AND COUNTY
ROAD 22.
0854 PM HAIL ROCKFORD 32.89N 86.22W
04/19/2006 E1.00 INCH COOSA AL PUBLIC
QUARTER SIZE HAIL IN ROCKFORD.
0930 PM HAIL 5 NE JASPER 33.90N 87.21W
04/19/2006 E1.00 INCH WALKER AL AMATEUR RADIO
QUARTER SIZED HAIL IN BOLDO.
0942 PM TSTM WND DMG CLANTON 32.84N 86.62W
04/19/2006 CHILTON AL EMERGENCY MNGR
SHINGLES BLOWN OFF THE DAYS IN HOTEL IN THE CITY OF
CLANTON.
0942 PM HAIL CLANTON 32.84N 86.62W
04/19/2006 E1.75 INCH CHILTON AL EMERGENCY MNGR
GOLF BALL SIZE HAIL IN THE CITY OF CLANTON.
0958 PM TSTM WND DMG MARBURY 32.70N 86.47W
04/19/2006 AUTAUGA AL AMATEUR RADIO
PEA SIZED HAIL AND WINDOWS BROKEN OUT OF HOUSE IN
MARBURY.
1014 PM HAIL PINE LEVEL 32.58N 86.47W
04/19/2006 E1.00 INCH AUTAUGA AL EMERGENCY MNGR
QUARTER SIZED HAIL IN PINE LEVEL.
1016 PM TSTM WND DMG 4 SE BILLINGSLEY 32.62N 86.66W
04/19/2006 AUTAUGA AL EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS NORTH AUTAUGA COUNTY...PLUS
SEVERAL REPORTS OF QUARTER SIZED HAIL COUNTY WIDE.
1016 PM HAIL MILLBROOK 32.49N 86.37W
04/19/2006 E1.75 INCH ELMORE AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN THE MILLBROOK AND DEATSVILLE
AREAS.
1020 PM HAIL PRATTVILLE 32.46N 86.45W
04/19/2006 E0.25 INCH AUTAUGA AL EMERGENCY MNGR
PEA SIZED HAIL IN PRATTVILLE.
1027 PM HAIL MILLBROOK 32.49N 86.37W
04/19/2006 E0.88 INCH ELMORE AL LAW ENFORCEMENT
NICKEL SIZED HAIL IN MILLBROOK.
1028 PM HAIL PRATTVILLE 32.46N 86.45W
04/19/2006 E0.75 INCH AUTAUGA AL AMATEUR RADIO
PENNY SIZED HAIL AT THE K-MART IN PRATTVILLE.
1042 PM HAIL MONTGOMERY 32.35N 86.28W
04/19/2006 E0.75 INCH MONTGOMERY AL AMATEUR RADIO
PENNY SIZED HAIL IN NORTH MONTGOMERY.
1049 PM HAIL MONTGOMERY 32.35N 86.28W
04/19/2006 E0.25 INCH MONTGOMERY AL BROADCAST MEDIA
PEA SIZED HAIL AT THE WAKA TELEVISION STUDIO ON THE
EASTERN BLVD.
1058 PM HAIL 2 N JEMISON 32.99N 86.74W
04/19/2006 E0.88 INCH CHILTON AL PUBLIC
NICKEL SIZED HAIL REPORTED JUST NORTH OF JEMISON.
&&
DSMITHLocal storm report, Apr 20, 3:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL CLEVELAND 33.99N 86.57W
04/20/2006 E0.75 INCH BLOUNT AL EMERGENCY MNGR
0336 PM HAIL GRAYSVILLE 33.63N 86.97W
04/20/2006 E0.75 INCH JEFFERSON AL PUBLIC
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:04 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 34 min |
| Apr 19, 7:09 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 66 min |
| Apr 19, 7:15 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 60 min |
| Apr 19, 7:30 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 60 min |
| Apr 19, 7:33 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 57 min |
| Apr 19, 7:37 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 53 min |
| Apr 19, 7:49 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 41 min |
| Apr 19, 7:52 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 38 min |
| Apr 19, 8:13 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 62 min |
| Apr 19, 8:14 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 61 min |
| Apr 19, 8:26 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 49 min |
| Apr 19, 8:30 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 60 min |
| Apr 19, 9:01 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 59 min |
| Apr 19, 9:10 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 50 min |
| Apr 19, 9:14 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 61 min |
| Apr 19, 9:16 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 29 min |
| Apr 19, 9:38 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 52 min |
| Apr 19, 9:45 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 45 min |
| Apr 19, 10:00 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Elmore | 45 min |
| Apr 19, 10:07 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 68 min |
| Apr 19, 11:00 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 45 min |
| Apr 19, 11:14 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 20 min |
| Apr 20, 2:39 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 35 min |
| Apr 20, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 41 min |
| Apr 20, 2:58 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 47 min |
| Apr 20, 3:25 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 65 min |
| Apr 20, 3:29 PM CDT | Tornado Warning | BMX | Jefferson | 27 min |
| Apr 20, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 63 min |
| Apr 20, 3:55 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 65 min |
| Apr 20, 4:26 PM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Apr 20, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 49 min |
| Apr 20, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 60 min |
| Apr 20, 4:39 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 51 min |
| Apr 20, 5:02 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 58 min |
| Apr 20, 5:05 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Cleburne | 25 min |
| Apr 20, 5:09 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 66 min |
| Apr 20, 5:12 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 78 min |
| Apr 20, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 40 min |
| Apr 20, 6:30 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 31 min |
| Apr 20, 6:36 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 30 min |
| Apr 20, 6:52 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 53 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.